I was diagnosed nearly ten years ago and went through surgery, Chemo and Radio. Whilst having Radio I got badly burnt underneath my breast which took weeks to heal and left me with lots of scarring. Up until a few months ago I have had no problems but I now have a terrible rash/ blisters under my right breast. I think it is probably because I have put on a bit of weight and my bras are rubbing. I have bought bigger bras but it hasn't made any difference and since I have HH cup size I need to wear a bra!!. I will try Canesten and if that doesn't work I will have to go back to the doctor.
Hi - I had a mastectomy and often just tuck my prosthesis into a normal bra as opposed to a mastectomy bra. I kept getting a rash and went to the doc who said it was ringworm - horror!! She said oh don't worry ringworm is just like a normal fungal infection and gave me some cream for it which cleared it up no problem. I have now invested in a few "proper" mastectomy bras and no more rash!
I regularly get this problem - the smelly nature of your rash does make it sound like a fungal infection (like thrush). I use canistencream. (the athletes foot version - Canisten AF - works just as well, is cheaper, and is readily available in supermarkets!)
I went to my ~GP a few years ago because it says not to keep using it without GP's permission, and she just said to use it whenever needed, twice a day, on clean skin, and to continue for a few days AFTER rash has gone.
I find it soothes and clears up the rash very quickly. If it doesn't solve the problem go and see your GP just to be sure it's nothing else. I was advised NOT to use athlete's foot POWDERS because these dry the skin and make it more susceptible to cracking and infection, (which may be why you've got this problem after rads, especially if you are on hormone therapies that dry the skin as well??)
Cotton bras help too, as they're less sweaty than nylon ones, so there's less moisture around that the fungus needs to grow (ew! gross! sorry! :))
Hi victorian lass, it could be a fungal infection,if it is canesten cream should help. Might be a good idea to get it checked by your GP then you can get the cream free on prescription 🙂
All the best Melxx
I have large breasts and when I was having radiotherapy I got a red sore rash under my right breast, I had been warned that might happen and the clinic gave me a tube of hydrocortisone cream to put on, but I ended up with severe blistering that required the district nurse to come and clean and dress it.
Fast forward 3 years and again I have a rash under my right breast that gets quite sore and also sometimes gets a bit smelly....sorry TMI
I have tried using the hydrocortisone cream again, but it doesn't seem to be helping, is there anything I can buy over the counter at the chemist or does it require a trip to my GP!